# SDR FJT07014871

- Difficulty date: February 28, 2007
- Submitted: December 10, 2010
- Operation: General aviation
- Aircraft: N487UE
- Make and model: Bag JETSTM3201
- Aircraft serial: 906
- Engine: Garrtt TPE33112UHR
- Engine time: 18,531 hours
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Bearing
- Part number: 31010922
- Part serial: MS981991427466
- Condition: Failed
- Location: Scav Pump
- Part time: 2,988 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

THE ACFT WAS ON APPROACH, TOWER REPORTED SMOKE COMING FROM THE LT ENGINE.  THE ACFT LANDED WITHOUT INCIDENT.  UPON INSP OF LT ENGINE, FOUND OIL LEAKING FROM REAR TURBINE BEARING HOUSING.  SUSPECT REAR TURBINE BEARING SCAVENGE PUMP FAILURE AND SUBSEQUENT SEAL FAILURE CAUSING LOSS OF OIL INTO EXHAUST STREAM.  THERE WAS NO EVIDENCE OF OIL LOSS FORWARD OF THE REAR TURBINE BRG.  TEARDOWN REPORT CONFIRMED THAT THE REAR TURBINE BRG FAILED.  SCHEDULED ENGINE CHANGE.  RETURNING UNSERVICEABLE ENGINE TO O/H FACILITY FOR TEARDOWN AND EVALUATION.  TEARDOWN REPORT RECEIVED 2/28/07.  PN BEARING HAS A LIFE OF 3500 HRS.  DUE REPLACEMENT IAW SB TPE331-72--180R31.  BRG DUE REPLACEMENT WITH BRG PN 3108098-1, SB TPE331-72-0189R31.
